MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Lens work order search: no similar complaint type events reported for units within the same lot.
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -14.5 diopter, into the patient's eye on (b)(6) 2020.On (b)(6) 2020 the surgeon explanted the lens due to elevated iop.
 
Additional Manufacturer Narrative
Claim#: (b)(4).
 
Additional Manufacturer Narrative
H3-device evaluation: the lens was returned dry in a specimen cup with residue on the product.Visual inspection found residue on the lens and that the lens is curved in.Claim#: (b)(4).
 
Additional Manufacturer Narrative
B5: additional information: lens had been implanted into the od eye.Additional symptoms reported: excessive vault, angle closure, blurred vision.Addition of new pi-yag, phaco-emulsification and iol implantation.Performed refractive lens exchange with pupilloplasty and posterior synechiaelysis on (b)(6) 2020.Status: pseudophakia, encouraged to use +1.25 readers to help with computer and phone.Cause of the event is reported as a patient-related factor, "eye couldn't handle device." h6: linical code 4581 (angle closure).Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10544158
Report Number2023826-2020-02118
Device Sequence Number11540656
Product Code MTA
UDI-Device Identifier00841542103114
UDI-Public00841542103114
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/18/2020
10/26/2020
10/23/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/15/2020
11/03/2020
11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR